Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 12, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 21, 2020, 2:45 PM MDT for El Paso County, Texas. It took effect at Apr 21, 2020, 6:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2020, 2:45 PM MDT (20:45 UTC)
- In effect from
- Apr 21, 2020, 6:00 PM MDT
- Expired
- Apr 22, 2020, 4:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS74 KEPZ 212045 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 245 PM MDT Tue Apr 21 2020 NMZ413-TXZ419-220445- /O.NEW.KEPZ.WI.Y.0012.200422T0000Z-200422T1000Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 245 PM MDT Tue Apr 21 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 6 PM this evening to 4 AM MDT Wednesday. * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...East slopes of the Organ and Franklin Mountains, including east El Paso. * WHEN...6PM MDT this evening until 4AM MDT Wednesday. * ADDITIONAL DETAILS... Strongest winds will likely occur from 9PM MDT until Midnight tonight. Gusty winds could blow around unsecured objects. Tree limbs could be blown down. The strong winds could make driving difficult, especially along north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DeLizio
2 follow-up statements
719 WWUS74 KEPZ 212047 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 247 PM MDT Tue Apr 21 2020 NMZ413-TXZ419-220600- /O.CON.KEPZ.WI.Y.0012.200422T0000Z-200422T1000Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 247 PM MDT Tue Apr 21 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...East slopes of the Organ and Franklin Mountains, including east El Paso. * WHEN...6PM MDT this evening until 4AM MDT Wednesday. * ADDITIONAL DETAILS... Strongest winds will likely occur from 9PM MDT until Midnight tonight. Gusty winds could blow around unsecured objects. Tree limbs could be blown down. The strong winds could make driving difficult, especially along north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DeLizio
498 WWUS74 KEPZ 220521 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1121 PM MDT Tue Apr 21 2020 NMZ413-TXZ419-221000- /O.CON.KEPZ.WI.Y.0012.000000T0000Z-200422T1000Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 1121 PM MDT Tue Apr 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...East slopes of the Organ and Franklin Mountains, including east El Paso. * WHEN...Now until 4AM MDT Wednesday. * ADDITIONAL DETAILS... Peak winds are occurring now and will gradually subside through the early morning hours with the highest winds occurring east of the Franklin Mountains. Gusty winds could blow around unsecured objects. Tree limbs could be blown down. The strong winds could make driving difficult, especially along north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:17 PM MDT, 28 minutes earlier.
Area forecast discussion, Apr 21, 2:17 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 217 PM MDT Tue Apr 21 2020 .SYNOPSIS... West to northwest winds followed by high pressure aloft will bring warm dry weather across southern New Mexico and west Texas through the coming weekend and into early next week. A passing disturbance will produce breezy to windy conditions for much of the region tonight...Wednesday and again on Thursday. && .DISCUSSION... .SHORT TERM...Today and Tonight... Current water vapor satellite shows the center of our next wind makers axis crossing the CA/AZ border as of ~Noon MDT.This disturbance will move east over the next 12 hours producing marginally windy conditions across the area this afternoon and evening, and continuing across east slopes through much of the overnight. Clouds will be few and far between, but with times of mildly breezy conditions, overnight low temperatures will remain mild for this time of year. Winds across east slopes this evening and overnight across the Franklins, and to a slightly lesser extend the Organs and San Andres, may gust up to 40 mph with sustained winds approaching advisory criteria. As a result, will likely issue an advisory for east slopes beginning this evening through a few hours after midnight. Winds will be a little lighter on Wednesday as opposed to today, but still within the breezy category during the afternoon hours. A few clouds may develop across portions of the area as a short wave pushes through on the back-end of the larger short wave/upper low that moved east. No impacts expected as high temperatures "coo" to around 80 degrees across most locations. && DELIZIO .LONG TERM...Wednesday Night Through next Tuesday. Northwest flow aloft will prevail across the southern Rockies into the southern high plains with weak embedded impulse in the flow on Thursday. The downslope winds and induced warming will combine with weak PVA/divergence aloft to induce surface lee cyclone over eastern New Mexico causing low level gradients to strengthen below moderate mid level winds aloft. Warm dry nature of air mass plus diurnal warming will subsequently allow mixing heights to 600 mb. These factors should produce breezy to windy conditions on Thursday along with above slightly normal temperatures. Deep west to northwest winds will persist on Friday but with both low and upper level gradients slightly weakening. This will bring another day of dry weather and above normal temperatures Friday with but winds near or below the breezy category. Weak back door cold front moves east to west across the CWA Friday night/Saturday morning. Easterly winds behind the boundary will advect only slightly cooler air with afternoon highs cooling to near normal. The easterly flow will also briefly advect some low level moisture causing dewpoints to rise into lower 40s in the morning. Moisture will be shallow however and rapidly mix out by early afternoon. High pressure aloft will build slowly across the southern Rockies early next week sustaining dry weather with the subsidence and abundant sunshine pushing temperatures up to around 5 to 10 degrees above normal later periods. Gradients will also be unseasonably weak indicating no significant wind impacts. && Rogash .AVIATION...18Z TAF CYCLE VFR through the period with winds the only concern. Southwesterly winds (250-280) increase this afternoon between 21-00Z generally to 15-20G25-30KTs. Winds gradually decrease after 03-05Z with east slopes, including KELP, remaining gusty. AWW currently out at KELP as winds approach 23-28G35-40KTs through about midnight, the gradually decreasing through the predawn and morning hours Wednesday. Skies SKC-FEW250 through the period with no VIS restrictions. && .FIRE WEATHER... Breezy winds, near to above normal high temperatures, and very dry afternoons will result in elevated (Wednesday and Friday) to critical (Thursday) fire weather through the end of the week. Thursday will be another Red Flag day, or near Red Flag, as winds increase to near critical levels and RH's remain below 15%. Through the weekend, and into at least early next week, an upper level ridge will build overhead with warm/hot temperatures (near or in the lower 90s), however winds will lighten and remain below critical levels. Min RH's will continue in the 10-15% range with some days in the single digits. Vent rates will mainly Excellent through Friday with a reduction to Good/Very Good by the weekend as winds slacken a bit. && 35-Delizio .PRELIMINARY POINT TEMPS/POPS... El Paso 59 81 56 86 / 0 0 0 0 Sierra Blanca 52 75 49 81 / 0 0 0 0 Las Cruces 50 79 49 84 / 0 0 0 0 Alamogordo 53 79 50 85 / 0 0 0 0 Cloudcroft 38 57 39 60 / 0 0 0 0 Truth or Consequences 53 78 50 86 / 0 0 0 0 Silver City 44 70 46 77 / 0 0 0 0 Deming 48 80 46 84 / 0 0 0 0 Lordsburg 45 76 46 83 / 0 0 0 0 West El Paso Metro 58 82 56 86 / 0 0 0 0 Dell City 52 81 47 86 / 0 0 0 0 Fort Hancock 55 83 52 88 / 0 0 0 0 Loma Linda 52 75 52 80 / 0 0 0 0 Fabens 56 81 53 87 / 0 0 0 0 Santa Teresa 50 79 51 85 / 0 0 0 0 White Sands HQ 57 79 56 85 / 0 0 0 0 Jornada Range 50 78 49 84 / 0 0 0 0 Hatch 49 79 48 86 / 0 0 0 0 Columbus 52 79 51 86 / 0 0 0 0 Orogrande 51 78 51 84 / 0 0 0 0 Mayhill 44 69 42 73 / 0 0 0 0 Mescalero 41 68 42 71 / 0 0 0 0 Timberon 41 66 40 70 / 0 0 0 0 Winston 40 71 39 79 / 0 0 0 0 Hillsboro 46 77 47 84 / 0 0 0 0 Spaceport 48 78 47 84 / 0 0 0 0 Lake Roberts 37 72 39 78 / 0 0 0 0 Hurley 43 73 43 79 / 0 0 0 0 Cliff 39 76 39 84 / 0 0 0 0 Mule Creek 43 73 44 79 / 0 0 0 0 Faywood 44 75 45 80 / 0 0 0 0 Animas 46 78 47 85 / 0 0 0 0 Hachita 44 76 45 84 / 0 0 0 0 Antelope Wells 45 78 47 85 / 0 0 0 0 Cloverdale 45 73 47 80 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Red Flag Warning until 9 PM MDT this evening for NMZ111-112. TX...Red Flag Warning until 9 PM MDT this evening for TXZ055. && 35-DeLizio/05-Rogash
Hazardous weather outlook, Apr 21, 6:22 AM MDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 622 AM MDT Tue Apr 21 2020 NMZ401>417-TXZ418>424-221230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 622 AM MDT Tue Apr 21 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Winds will increase this evening from the west with sustained speed of 20 to 30 mph. East slopes and mountain gaps will remain windy overnight with gusts as high as 45 mph possible. Loose objects will be blown around. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:19 AM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 17 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.